Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How To Treat Osteopenia When You Have Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Bone Disease and HIV/AIDS

... Table of Contents The Importance of Healthy Bones Bone Disease and HIV Risk Factors How to Know If You Have Bone Problems Diet and Healthy Bones Exercise and Healthy Bones Drugs to Treat Osteoporosis Protect Your Bones The Importance of Healthy Bones Bones play many important roles in your body. They support you and help you to move. They protect your brain, heart, and other organs from injury. Bones
Ask the Experts

Osteopenia, Double-Compound fracture, Bone disolving drugs and lots of titanium!

Dr. Henry, Thanks for all of your great answers. Recently I was involved in a car accident which broke my arm completely in two and required major surgery. During a follow-up Dexa-scan they found that I have osteopenia. I now take the Fosomax,...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Initial reports of osteopenia in the setting of treated HIV infected seemed to implicate protease inhibitors. Like many of other of the chronic side effects now being seen, further Read more »

STOPPING MY TRUVADA'?????? (BONE DISEASE AND HIV/AIDS, 2011)

HII HAVE BEEN ON KALETRA Y TRUVADA FOR 4YRS NOW AND TODAY MY DC HAS TOLD ME TO STOP THE TRUVADA AND JUST TAKE KALETRA 2 IN THE MRNING N 2 EVENING??I HAVE JUST RECENTLY IN 2010 HAD 2 TOTAL HIP REPLACEMENTS DUE TO AVASCULAR NICROSIS,PLEASE PLEASE IS...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...five minutes longer. In the end, you should be working out three to seven times a week, about 20-60 minutes each time.Drugs to Treat OsteoporosisDiet and exercise are best at keeping bone disease from occurring. They can also be helpful if you... Read more »

Treatment for bone problems

Im a 47-year old male who was diagnosed with HIV in 1988; currently Im on a new regimen and things are going pretty well, with viral load undetectable and t-cells at 220. However, about 18 months ago, all of a sudden I suffered multiple stress...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...is low testosterone levels that may contribute to the bone loss so replacement therapy may be helpful when that is a factor. Osteopenia/osteoporosis is common in HIV+ persons including males and is now starting to to get the attention the... Read more »

Osteoporosis

It has just been determined by DEXA that I have Osteoporosis of L4 and Ward's Triangle. Also have Osteopenia of neck, trochanter, total hip and L3. I am a 43 year old male on Sustiva/Abacavir/3TC. Already supplement testosterone via Androgel and...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...study of the use of the Merck drug Fosamax (alendronate) once a week. There is yet no good data about its use in the setting of treated HIV associated osteopenia. Exercise is recommended-you may want to go over the planned exercise with your... Read more »
Articles
AIDSinfo

Osteonecrosis, Osteopenia and Osteoporosis

...why. It is not clear if osteonecrosis occurs because of HIV infection itself or as a side effect of the medications used to treat HIV. Symptoms of osteonecrosis include: pain in the affected area of the body limited range of motion, joint... Read more »
The Body PRO

HIV-Infected Perimenopausal and Menopausal Women Have High Prevalence of Osteopenia/Osteoporosis and Risk Factors for Cardiovascular Disease

...a lot of osteopenia and osteoporosis, which is very interesting. Are they being given anything for it? Yes. If they are osteopenic, we treat them with calcium supplements. If they are osteoporotic, we treat them with something called Fosamax... Read more »
AIDS InfoNet

Osteoporosis

...unusually high rates of osteoporosis. This may be because of HIV infection itself. It may be made worse by some medications used to treat HIV. What Is Osteoporosis? Osteoporosis , or porous bone, occurs when too much mineral is removed... Read more »
The Well Project

Side Effects of HIV Drugs

...Side Effects Taking Care of Yourself Side Effects and HIV Drugs Over the years, drugs have been developed that can treat a wide range of medical problems, including HIV, and help people live longer and healthier lives. All drugs are... Read more »
Connect With Others

Am I Infected

Posted by delhiguy, 3 Replies
I am 30 YO guy. Worried that I may have got infected. I met this friend of mine on 5th of Dec 2010 which was just a causual meeting after 5 years. After having drinks she started touching me and I got aroused and we end up mating. While in act, she... Read more »

Im new and want friends!=)

Posted by chula93, 1 Reply
...hey! i am new here. I have had HIV all my life. i was born with it. Anyway, i thought it would be nice to talk to other people. Dame un mesaje si tu quieres=) Read more »

Lost

Posted by LostNconfused, 5 Replies
...panic of something happening to me, such as a car crash, heart attack, even murder but I'm sure all our minds were far off from HIV. She said if she ever lost me, she would join me. That scares me the most. And she now has a 4 mo. old baby she... Read more »

My doctor is refusing to treat my HIV until I sign

Posted by Garth, 2 Replies
...to hard to understand. I said to myself,, why does my Doctor want my body important immune system to get sicker before he treats me.. It doesnt make any sense to me.. Of course the following weeks were very stressful for me, as I was trying to... Read more »